Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Elevated LDL, HDL, plaque build up in carotid artery, advised lipitor. Do I need medicines?

Hi there. I just found out that my LDL is 145 and my HDL is 54. I just had a ultra sound of the carotoid artery and it showed slight plaque build up. I do not eat red meat or pork (I eat a heavy fish and vegetable diet and do three day juice cleanses every 2 weeks) and I have lost 20 pounds over the last 5 years. Despite the weight loss (i am 45 years old, weigh 150 and am 5 4 ) and semi active lifestyle my numbers keep climbing. My doctor is suggesting Lipitor . Do I really need medication?
Asked On : Fri, 15 Feb 2013
Answers:  1 Views:  109
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Cardiologist 's  Response
Hi friend,
Welcome to Health Care Magic

If diet and exercise do not get the LDL level down, you sure must take drugs.
More so, if the numbers keep climbing!
There is no alternative.

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Sat, 16 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor